Hello/getting worse, feeling useless to my family

Read Dr. Beh’s new book. He has a great section on supplements.

I took Gaba when going off venlafaxine, I think it helped. CBD might be another option. Just start cutting pills in half, I am guessing you use it three times a day? cut half of one of the pills, stay there for two weeks, then cut half of the other pill, other two weeks and so on. I went off venlafaxine in 4 months. I took Gaba after I stopped venlafaxine.

Brad,

Have you seen how many times this post has been viewed? You touched a nerve. One of my good friends here PM’d me to say he’d read the thread and it had hit him hard in the heart, too. We really do understand where you’re at. Thank you for being brave and talking with us about it. It looks like we collectively needed to have this out in the open for discussion. On this site we often forget to talk about the emotional aspects. It’s scary to do. We live in a culture that doesn’t value our emotional health. But it’s so wrapped up with MAV. You should know you’re helping us as much as we hope we’re helping you. Thank you.

:heart: Emily

1 Like

Thanks @flutters that is good to hear. And I don’t mean to cry poor me, I know others have the same struggle. I guess we all have certain points where we feel hopeless. This is hopefully my bottom. I went years just dealing with it and now it got to a point where I can’t do a lot of the things I was. It makes you feel like part of you died. That part of me that would jump on a trampoline with my son or go on long trips with my family and be ok. It has also affected my work. I am an online instructor and have one of the most successful coding youtube channels with 1M+ subs and I am having trouble writing code. I have been having guest creators come on so my channel and business doesnt die. My plan is to

keep on the nort
get off the klonopin
eat better including gluten free
keep going to physical therapy for my neck/posture issues
start meditating
light VRT
light exercise
think more positive and be grateful for what I do have
be active on the forum

Hopefully this will get me out of this rut

3 Likes

Brad,

This is a very good plan! Bravo.

Em

1 Like

And I think Propanolol is another good option. I’ve been making use of it fairly often as I taper down a bit on Amitriptyline.

1 Like

Very well put, I felt like that for a very long time. Sounds like you have a good plan Brad and are making meaningful connections on here! This site has been instrumental at keeping me interested in living and trying to progress forward however awful and hopeless it seems at times.

4 Likes

Getting bit off topic here but felt I really needed to persue. May I ask on behalf of others who might try where is all the info coming from. Doctor specified? Presumably to treat symptoms of withdrawal. Never noticed it before. As withdrawal symptoms from anything other than illegal drugs, alcohol and tabacco are barely acknowledged here in UK. In fact I have stood by a relative’s hospital bed arguing with medical staff over it more than once only to be told not to believe what I see in films! So felt the need to request further info.

1 Like

A friend of mine recommended the gaba, that she took when going off psychiatric meds. And yes, doctors know that venlafaxine is hard to go off, but don’t suggest anything but slow tapering. But, in my case, I was having sort of rage episodes and others where I felt anxious (like fidgety sort of). Gaba helps calm down a little the nervous system.
For propranolol, for what I’ve read about it, it is used to treat anxiety widely.

3 Likes

I abruptly quit venlafaxine last year. I wish I’d known about GABA then.

3 Likes

Propanolol is widely used here in the states for anxiety, it is many times a first line treatment and is now generally preferred over Benzos as I understand it. Many who suffer PTSD find it helpful. Anxiety can be a withdrawl symptom, although I’m not sure that Propanalol makes sense for other withdrawl symptoms. Coming off Paxil for me was quite difficult for me and Propanolol was prescribed by my previous Psychiatrist. My current Psychiatrist also continues to prescribe it for me.

4 Likes

Please don’t give up you need your families support and love to get you through this tough time. I had the same exact experience and wanted to just end it to ease my pain and misery and ease the work load of my husbands care for me…but after I started nortrip- it took a good 6-8 weeks and going up from 10 mg to 20 mg then up to 30 mg till it helped stop my spinning nauseated world…
It will ease, you will get your life back…not to 100% normal, but to a functioning “you”… it did for me…I have been on nortrip- for well over a year now…I just passed my real estate license exam and feel pretty good…I still am kinda lightheaded but not even enough to stop me from doing anything. I pray this helps you hold on and hang tough, your family loves you…just seeing you in their lives is everything they need…

3 Likes

Thanks so much @michelle2. Im glad Nort worked for you. I was feeling a little better but today had a bad almost spinning vertigo episode. Had to take an extra Klonopin which I hate doing. Now I am all off balance again. I am still on 20mg of Nort I think I will go up tomorrow (I have been hesitant). Its so upsetting when you start feeling better and then you go right back or even worse than before :frowning:

Stop taking the Klonopin. The spin won’t kill you. Wait it out. Listen to music. Distract yourself.

2 Likes

Emily is so right here. Those extra meds just queer the pitch. Just add to the roller coaster ride. Don’t hide behind Klonopin. Just think. If you were here in the UK you wouldn’t even be able to get a script for it. Benzos are so frowned upon. Chunked out the basket years back. Hard as it is we MAVers have to accept it is gonna be a rollercoaster ride and ride it out. Every time we feel a bit better it gets snatched away again. And it will go On And On. I didn’t pick my Username at random. Read some of my PD. For many people the hardest part is a acceptance. Acceptance that improvement is notoriously slow. So much so as to be almost indescernable. It can almost seem as if somebody is testing us to see exactly how much we can endure. However the human species is much tougher than we might think. Trouble is in modern times people are often able to obtain a quick fix so our abilities to withstand and endure are rarely fully challenged. Then along comes things like MAV and Covid and we discover we not invincible and the time has come to fight.

3 Likes

Yep and sometimes you go backwards for a couple of weeks before resuming the glacial journey.

1 Like

Yeah, man, I get that feeling of wanting to end it, but my wife needs me. And so does your family. Reality is different for everyone, so don’t buy into the social stereotype of how to be a husband or father. Your reality is that you have a challenging condition, just like your kid. Thank God for your saintly wife, just keep communicating with her from a place of love. You are needed by them for just being. And when you are not disabled from this thing, do your best. Keep trying new things to help yourself. Get the diet right, experiment with meds to a degree, keep challenging your brain gently dvery day so it can keep learning, and get psych help in any way you can. Therapy exists in a thousand forms and as a therapist, you just keep trying different things to help your emotional state, whatever it takes. Its a weird reality we live in, but it ours, so live as best you can. You got support in this forum.

4 Likes

Thank you Eric. You’ve been a member of the forum for a while, but I just met you. Welcome!

Emily

2 Likes

This sounds like a good plan, Brad. I commend you for being so proactive and methodical. It sounds like you’ve been struggling along for a long time and it I can only imagine the emotional toll it must be taking. So don’t forget to commend yourself for how well you are managing and persisting.

I don’t know how possible it is for you to voluntarily cut down your activity level, but some prolonged rest might also help? I am sure the stress of worrying about how you will feel for various activities throughout the work week etc is not necessarily helpful.

On a slightly positive note, I thought I must have the worst case ever, but last week went away for a couple of quiet days in the country, with lots of outside time, quite a bit of mild hiking and a short beach visit, plus a fair bit of driving around, and enjoyed it. Definitely not something that would have been possible a year ago. Still lots of recovery of various kinds to accomplish but there has been progress, so there is the proof that it happens. (Fyi for me it involved two years of near-complete rest and a truckload of medications but everyone is different.)

Please know that everyone on here has some idea of what you are feeling and experiencing and wants the best for you, and always will. As for supplements, my doctor told me way back when that Coenzyme Q10, Vitamin D, and Magnesium was the standard combo for migraine so that’s what I take. Some people claim their migraine disorders have disappeared simply by taking one or more of these, to which I say hahahahahaha! must be nice. Hoping it’s a good day.

2 Likes

Thank you @lsengara did you get on any medication in the last year to help you improve or just supplements? I am on 30mg of Nori but no change yet

Yes, stress has been through the roof. I am a web developer/online instructor and I have to constantly create content. Programming has gotten much tougher lately. It seems the more I think, the worse I feel. I have been taking it easy the past month or so